Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Non-productive cough, abdominal burning, taking steroids. Now throat burning

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I have had a terrible cough non productive for 5 weeks, but also a burning in my lower right abdomen , I have been on 2 sets of steroids to stop the coughing and was just starting to feel better but both came back the burning with the cough. I do know the burning is not from coughing
Posted Tue, 22 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
A non productive cough for 5 weeks that improved on taking steroids could be due to-
1. Allergic bronchitis.
2. Asthma or related problem.
3. Acid peptic disease.
The best thing for you to do is, consult a chest disease specialist (Pulmonologist) and get yourself examined. He may advise pulmonary function test, this test will determine the capacity of lungs and can provide very vital information.

Apart from this you also need to undergo allergic testing for common allergens, which can be done via blood test. This kind of tests check sensitivity to various common allergens which could be responsible. If the allergen is found out, the things become easier to treat.

Please avoid strong smell, smoke, perfume, pets etc, which are common agents which can lead to this kind of cough. Wash the pillows covers and bed sheet frequently. This will definitely help.
Use a Humidifier at home. Warm, moist air helps relieve coughs and loosens mucus in your airways. Drink plenty of water.
The pain in the right lower abdomen needs to be evaluated with the help of an ultrasound scan. Usually the pain due to inflammatory bowel disease subsides on talking treatment with steroids.
Meanwhile for cough, taking lozenges and steroid inhalers might be helpful.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor